MAUDE Adverse Event Report: ETHICON INC. SILK BLK 18IN 4-0 S/A C-3; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 18IN 4-0 S/A C-3; SUTURE, NONABSORBABLE, SILK
Model Number 736G
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # : (b)(4).H6.Component code: g07002 - device not returned.H6.Investigation findings: c22 ¿ photo evaluation.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: our customer received 2 boxes of your reference 736g stating it is a p-3 needle which is incorrect information and is a c-3 needle and the lot # shmrxb.I attached the picture of what she received.She confirmed that each individual packaging in the case also said p-3.Did you send a return label for the 2 boxes for the quality team to investigate? also, can you please provide the tracking information for the requested replacement order to receive the correct product being c-3? h3 photo investigation summary: this is an analysis for a photo submitted for evaluation.During the visual analysis, the following was observed: the photo shows a closed box with product code 736g lot number shmrxb.All the information printed in the box label was confirmed to be conforming to the process specifications.As part of quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2023 and suture was used.During the procedure, it was noticed that they received the p-3 needle instead of the c-3.Needle.Unknown how the procedure was completed.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/9/2023.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned devices.Visual analysis of the returned sample revealed that one opened box with twelve packets that pertain to product code 736g was returned for evaluation.The needles that belong to the c-3 sales type were not received for evaluation.In order to evaluate the conditions of the returned samples, the swage and attachment area were noted to be as expected.The sale types were reviewed in the system and the needle characteristic for p-3 is correct according to ethicon requirements for the product code 736g, lot shmrxb.For the type of needle c-3 is manufactured in ethicon puerto rico and the p-3 is manufactured in ethicon juarez.According to the samples, the printing information on the packets related to needle sales type is correct and the reported complaint could not be confirmed.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SILK BLK 18IN 4-0 S/A C-3
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16820924
Report Number2210968-2023-03040
Device Sequence Number20586607
Product Code GAP
UDI-Device Identifier10705031009387
UDI-Public10705031009387
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number736G
Device Catalogue Number736G
Device Lot NumberSHMRXB
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown